Jump to content
Sign in to follow this  
lavendertealatte

Smith, 2010 A possible explanation for dizziness following SSRI discontinuation.

Recommended Posts

lavendertealatte

Acta Otolaryngol. 2010 Sep;130(9):981-3. doi: 10.3109/00016481003602082.

A possible explanation for dizziness following SSRI discontinuation.

Source

ABSTRACT

Dizziness is the most commonly reported symptom of abrupt discontinuation from the selective serotonin reuptake inhibitor (SSRI) category of antidepressants. The reported dizziness is exacerbated by even slight head movement, and therefore is likely to be vestibular in origin. The SSRIs most implicated are those with short half-lives and which are most selective for serotonin (as opposed to noradrenaline), e.g. paroxetine and sertraline. Since the vestibular nucleus complex (VNC) has an abundance of serotonin receptors, the abrupt withdrawal from an SSRI is likely to have a substantial impact on the electrophysiological activity of neurons within it. Here we suggest that the abrupt withdrawal from an SSRI is likely to cause a sudden decrease in serotonin in the VNC, which will disrupt the function of VNC neurons bilaterally, causing dizziness without vertigo.

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.